Georgia, 2007Tropical Storm in Georgia, June 1 to 3, 2007
June 1 to 3, 2007 · NWS JAX · 4 events in 4 counties and zones
Tropical Storm Barry made landfall along the Florida west coast during the afternoon of June 2nd. The storm then advanced north-northeast along the Atlantic coast through June 3rd.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Barry made landfall along the Florida west coast during the afternoon of June 2nd. The storm then advanced north-northeast along the Atlantic coast through June 3rd. The main impacts of the storm on our area were heavy rains and gusty winds, which downed trees. Storm total rainfall amounts neared 6 inches across portions of the forecast area. Wind advisories were issued for coastal zones and lake wind advisories for the remainder of the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:17 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 1:17 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT FRI JUN 1 2007
...A WELCOME WET START FOR THE BEGINNING OF HURRICANE SEASON...
.SYNOPSIS...MEAN RIDGING TO OUR NE CONTINUES TO WEAKEN AS TROUGHING
APPROACHES FROM THE WSW. A LONG WAVE MERIDIONALLY ORIENTED UPPER
LEVEL TROUGH EXTENDS THROUGH THE CENTRAL GOMEX...AND IS PUMPING DEEP
TROPICAL MOISTURE OVER THE EASTERN GULF AND OUR CWA. PWATS ARE
CREEPING ABOVE 1.5 INCHES THIS AFTN. AT THE SFC AN AREA OF LOW
PRESSURE BETWEEN THE YUCATAN AND CUBA CONTINUES TO SLOWLY ADVANCE
NWD WITH THE BULK OF MOISTURE AND CONVECTION ON ITS ENE SIDE.
LOCALLY A FEW CONVERGENT BANDS OF LIGHT SHOWERS EXTEND ACROSS OUR
SOUTH FL ZONES AND ARE GRADUALLY ADVANCING NWD UNDER INCREASING
ISENTROPIC LIFT.
.SHORT TERM...TONIGHT THROUGH SUN...
WET WEATHER ON THE WAY AS THE SFC LOW IN THE SSE GOMEX GETS PICKED
UP BY THE APPROACHING LONG WAVE TROUGH AND IS STEERED NNE ACROSS THE
FL PENINSULA LATE SAT. MOISTURE WILL CONTINUE TO SURGE NWD FROM THE
TROPICS TONIGHT THROUGH SAT AND AM TRENDING THIS FORECAST TOWARD THE
ECMWF MODEL WHICH IS A COMPROMISE BETWEEN THE FASTER AND FARTHER
EAST GFS...AND THE SLOWER FARTHER WEST NAM. FAVORING THE ECMWF WOULD
BRING THE CENTER OF THE RESULTANT SFC LOW NNE INTO THE EASTERN GOMEX
LATE SAT AFTN...CROSSING THE N FL PEN SAT NIGHT...OR POSSIBLY HAVE
THE CENTER REDEVELOP OFFSHORE OF THE FIRST COAST EARLY SUN.
REGARDLESS...SYSTEM WILL NOT BE PURELY TROPICAL BY THE TIME IT
REACHES OUR AREA DUE TO INCREASED UPPER LEVEL SHEAR AND THE PARENT
UPPER LEVEL TROUGH.
TONIGHT...ISENTROPIC LIFT WILL BRING INCREASING RAIN CHANCES FROM
THE SOUTH. HAVE CONTINUED TO INDICATE A LOW CHANCE OF EVENING SHRA
ACROSS OUR GA ZONES...WITH STRATIFORM RAIN ACROSS OUR FL ZONES BASED
ON RADAR TRENDS TO THE SOUTH. UPPER LEVEL LIFT AND DIVERGENCE
INCREASE OVER OUR EASTERN ZONES TONIGHT...AND COUPLED WITH LOW LEVEL
COASTAL CONVERGENCE HAVE CARRIED THE HIGHEST POPS (80%) ALONG THE FL
COAST THROUGH EARLY SAT. RAINFALL AMOUNTS MAY NEAR 1 INCH ACROSS
PARTS OF OUR SOUTHERN FL ZONES BY DAYBREAK SAT. CLOUDY SKIES WILL
KEEP MINS IN THE UPPER 60S TO LOWER 70S TONIGHT. HAVE ALSO INDICATED
AREAS OF FOG DUE TO INFLUX OF LOW LEVEL MOISTURE AND WIND LULLS N OF
A POSSIBLE WARM FRONT.
SAT & SAT EVENING THROUGH 06Z...THESE WILL BE THE WET PERIODS FOR
OUR AREA AS UPPER LEVEL JET FORCING (DIVERGENCE) PHASES WITH LIFT ON
THE ENE SIDE OF THE DEVELOPING SFC ALL IN A HIGHLY MOIST ENVIRONMENT
WITH PWATS AOB 2 + INCHES THROUGH A DEEP LAYER. HAVE INCREASED POPS
ACROSS OUR FL AND COASTAL ZONES TO CATEGORICAL AND CONTINUED WITH
HIGH END LIKELY (60-70%) ACROSS OUR INLAND GA ZONES WHERE BELIEVE
JET FORCING WILL BE WEAKER. INDICATED ISOLD TS FOR SAT AND SAT
EVENING... AND THERE IS THE POSSIBLY OF A FEW STRONG/SVR MINI
SUPERCELLS DEVELOPING WITHIN THE HIGH HELICITY & LOW LEVEL CAPE
ENVIRON SAT AFTN AND EVENING MAINLY ACROSS OUR COASTAL ZONES AND
INLAND NE FL. WILL HIGHLIGHT THIS POSSIBILITY IN THE HWO. RAINFALL
AMOUNTS SAT AND SAT EVENING ARE EXPECTED TO BE 1-2 INCHES...WITH
ISOLD POCKETS UP TO 3-4 INCHES. TEMPS WILL BE HELD IN THE UPPER 70S
TO NEAR 80 DEG UNDER CLOUDY SKIES. BREEZY WINDS SUSTAINED 15-20 MPH
ARE EXPECTED ACROSS MOST OF THE CWA.
SAT NIGHT THROUGH SUN NIGHT...LOW PRESSURE RAPIDLY EJECTS NNE JUST
OFFSHORE OF THE ATLANTIC SEABOARD WITH SOME TRAILING LOW LEVEL
MOISTURE CONTINUING A LOW RAIN CHANCE ACROSS OUR AREA THROUGH SUN
NIGHT. WITH MORE MID LEVEL DRY AIR WORKING INTO THE AREA AND A
PATTERN SHIFT TO WLY STEERING FLOW...TEMPS WILL WARM INTO THE MID
80S UNDER MOSTLY TO OCCASIONALLY PARTLY CLOUDY SKIES SUN AFTN ACROSS
OUR GA ZONES...WHILE A TRAILING MOISTURE PLUME WILL LINGER ACROSS
OUR FL ZONES FOR MUCH OF THE DAY HOLDING TEMPS IN THE LOW 80S FORM
SGJ-OCF. HAVE ADVERTISED TSRA FOR THESE PERIODS.
.LONG TERM...MON THROUGH FRI...
LINGERING LOW LEVEL MOISTURE AND A PREVAILING WLY FLOW NEXT WEEK
WILL BRING A MUCH ANTICIPATED PATTERN SHIFT TO OUR AREA WHICH WILL
FOCUS SEA BREEZE CONVECTION ACROSS OUR EASTERN CWA. MODELS INDICATE
AN INCREASE IN MOISTURE MID WEEK WITH A WEAK TROUGH MOVING INTO THE
AREA AND SLOWLY PRESSING SWD THROUGH THE END OF THE WEEK. HAVE
TRENDED TOWARD 30-40% POPS EACH DAY. WARM WLY FLOW WILL RAISE MAX
TEMPS INTO THE 90S AND MINS NEAR 70 BY WEEKS END UNDER PARTLY CLOUDY
SKIES.
&&
.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTERNOON. CONDITIONS WILL RAPIDLY DETERIORATE LATE TONIGHT...ESP
AFT 06Z. A DEEP GULF LOW IS FORECAST TO TRACK ACROSS CENTRAL/NE FL.
WIDESPREAD MVFR OR LOWER CAN BE EXPECTED AFT 06Z IN RA. WINDS WILL
BE GUSTY AT TIMES AND WILL SHIFT AS THE LOW MOVES NE.
&&
.MARINE...A DEEP GULF LOW IS FORECAST TO TRACK ACROSS CENTRAL/NE FL
STARTING LATE TONIGHT AND MOVING OUT BY SUNDAY AFTERNOON. HAZARDOUS
CONDITIONS CAN BE EXPECTED OVER THE WEEKEND WITH AN INCREASE IN
WINDS AND SEAS. ADDITIONALLY...MODERATE TO HEAVY STRATIFORM RAIN AND
POSSIBLE EMBEDDED SEVERE WEATHER WILL INCREASE TOMORROW MORNING AND
LAST THROUGH SATURDAY AFTERNOON...DECREASING INTO SUNDAY. A SCA WILL
BE ISSUED WITH THE AFTERNOON PACKAGE. DUE TO THE UNCERTAINTY WITH
THE EXACT TIMING AND INTENSITY OF THE LOW...MARINERS ARE ADVISED TO
CLOSELY MONITOR THE MOST UPDATED MARINE FORECASTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 77 65 86 / 40 70 60 30
SSI 71 76 70 82 / 60 80 70 30
JAX 71 77 68 85 / 70 80 60 30
SGJ 74 78 71 80 / 80 90 60 40
GNV 70 80 68 84 / 70 80 50 30
OCF 70 80 69 82 / 70 80 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/HURLBUT/KERNS
Hazardous weather outlook, Jun 1, 4:00 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT FRI JUN 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 PM EDT FRI JUN 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...TROPICAL STORM BARRY FORMS IN THE GULF OF MEXICO...
...HIGH SURF ADVISORY IN EFFECT THROUGH LATE SATURDAY NIGHT...
...HIGH RISK OF RIP CURRENTS EXPECTED ON SATURDAY...
...LARGE WILDFIRES CONTINUE ACROSS PORTIONS OF SOUTHEAST GEORGIA...
INFORMATION REGARDING TROPICAL STORM BARRY AND ITS POTENTIAL EFFECTS
ON NORTHEAST FLORIDA AND SOUTHEAST GEORGIA CAN BE FOUND IN THE
HURRICANE LOCAL STATEMENT. INTERNET USERS CAN GO TO OUR WEBPAGE AT
WWW.SRH.NOAA.GOV/JAX AND NAVIGATE TO THE TROPICAL SECTION. THIS
PRODUCT WILL BE UPDATED REGULARLY WITH THE LATEST TROPICAL STORM
BARRY INFORMATION.
.HIGH SURF AND RIP CURRENTS...
A HIGH SURF ADVISORY IS IN EFFECT THROUGH LATE SATURDAY NIGHT DUE TO
POSSIBLE BREAKERS OF 6 TO 8 FEET AT AREA BEACHES. A HIGH RISK
OF RIP CURRENTS WILL ALSO ACCOMPANY THESE BREAKERS. PLEASE REFER TO
THE LATEST HIGH SURF ADVISORY FOR MORE DETAILED INFORMATION.
.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH EAST TO
SOUTHEAST WINDS PUSHING SMOKE TO THE WEST OF THE FIRES...ESPECIALLY
DURING THE DAYTIME. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF
LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY
SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
...HEAVY RAIN IS POSSIBLE ON SATURDAY...
...ISOLATED STRONG STORMS POSSIBLE SATURDAY AFTERNOON...
PLEASE CONTINUE TO REFER TO THE HURRICANE LOCAL STATEMENT FOR
EFFECTS FROM TROPICAL STORM BARRY THROUGH THE WEEKEND.
A FEW THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING NEXT WEEK
AS FRONTAL BOUNDARY LINGERS ACROSS THE SOUTHEAST U.S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME...BUT MAY BE
REQUESTED SATURDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ENYEDI/DEESE
Tropical Storm, Charlton
- When
- June 1, 4:38 PM EST to June 2, 4:38 PM EST
- Where
- Charlton forecast zone
- Reported by
- Park/Forest Service
The fire behavior analyst for the Florida Division of Forestry measured 5.73 inches of rainfall in a 24-hour period.
Tropical Storm, Appling
- When
- June 2, 2:28 PM EST to June 3, 2:28 PM EST
- Where
- Appling forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.749, -82.289 (the zone’s center; the record gives no point)
Emergency Management measured 5.97 inches of rain in Baxley at the Emergency Operations Center in a 24-hour period. Heavy rainfall across the county resulted in the closure of nine secondary roads during the Tropical Storm.
Tropical Storm, Clinch
- When
- June 2, 7:45 PM EST to 8:00 PM EST
- Where
- Clinch forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.915, -82.706 (the zone’s center; the record gives no point)
Around 845 pm local time, a spotter reported numerous trees down along U.S. Highway 441 from Homerville northward to near the Atkinson county line. There were also widespread power outages. Around 9 pm local time, the spotter reported that a large tree had fallen on a trailer home caving in the roof in Du Pont. The man inside the trailer was not hurt.
Tropical Storm, Wayne
- When
- June 2, 9:15 PM EST
- Where
- Wayne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 31.551, -81.917 (the zone’s center; the record gives no point)
Wind gusts blew a tree down on Hawaii Avenue.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42575, 42578, 42576, 42577.